Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 375, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 14, 2006, 8:42 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2006, 8:42 PM CDT (01:42 UTC)
- Expired
- Aug 14, 2006, 9:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 9:00 PM CDT | TSTM WND DMG | 1 Nw Clarksville, TN | TREES BLOWN DOWN ON PEACHERS MILL ROAD |
| Aug 14, 9:00 PM CDT | TSTM WND DMG | 2 S Clarksville, TN | TREES BLOWN DOWN ON MARTHAS CHAPEL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 150142 SVROHX TNC125-161-150245- /O.NEW.KOHX.SV.W.0375.060815T0142Z-060815T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 842 PM CDT MON AUG 14 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CLARKSVILLE NORTHEASTERN STEWART COUNTY IN TENNESSEE * UNTIL 945 PM CDT * AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES WEST OF CLARKSVILLE... OR ABOUT 12 MILES WEST OF FORT CAMPBELL NORTH...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE BY 910 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3673 8770 3656 8779 3637 8726 3656 8712 $$ 31
1 follow-up statement
000
WWUS54 KOHX 150214
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT MON AUG 14 2006
TNC161-150223-
/O.CAN.KOHX.SV.W.0375.000000T0000Z-060815T0245Z/
STEWART TN-
913 PM CDT MON AUG 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR STEWART COUNTY IS CANCELLED...
LAT...LON 3664 8765 3637 8757 3633 8730 3645 8715
3663 8714
$$
TNC125-150245-
/O.CON.KOHX.SV.W.0375.000000T0000Z-060815T0245Z/
MONTGOMERY TN-
913 PM CDT MON AUG 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR MONTGOMERY COUNTY...
AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
CLARKSVILLE...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE OVER...
RURAL SOUTHEASTERN MONTGOMERY COUNTY AT 930 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3664 8765 3637 8757 3633 8730 3645 8715
3663 8714
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:09 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Aug 14, 3:09 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 309 PM CDT MON AUG 14 2006 .SHORT TERM...ISOLATED THUNDERSTORMS WERE RUMBLING ACROSS MIDDLE TENNESSEE BY MID AFTERNOON. TEMPERATURES RANGED FROM THE MID 80S ALONG THE CUMBERLAND PLATEAU TO THE LOWER AND MIDDLE 90S ELSEWHERE. STILL EXPECT A COLD FRONT TO SWEEP SOUTHEASTWARD ACROSS OUR FORECAST AREA TONIGHT AND EARLY TUESDAY. AT 2PM, THE FRONT STRETCHED FROM NORTHEASTERN INDIANA TO SOUTHEASTERN MISSOURI. THUNDERSTORMS WHERE IGNITING JUST AHEAD OF THE FRONTAL BOUNDARY. A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL LINGER OVER SOUTHERN MIDDLE TENNESSEE TOMORROW AFTERNOON. HOWEVER, AN EXTENDED PERIOD OF DRY WEATHER IS EXPECTED FROM TUESDAY NIGHT THROUGH FRIDAY, AS OUR WEATHER ONCE AGAIN COMES UNDER THE INFLUENCE OF HIGH PRESSURE. NIGHTTIME TEMPERATURES WILL SLIP TO MORE COMFORTABLE LEVELS TUESDAY AND WEDNESDAY NIGHT, WITH LOWS IN THE LOWER AND MID 60S EACH NIGHT. .LONG TERM...FOR NEXT WEEKEND, MIDDLE TENNESSEE WILL RETURN TO A TYPICAL SUMMERTIME WEATHER PATTERN WITH A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. DAYTIME HIGHS ARE FORECAST TO BE AROUND 90 IN MOST LOCATIONS WITH LOWS AT NIGHT BETWEEN 65 AND 70. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 86 64 88 / 60 40 10 10 CLARKSVILLE 71 87 61 87 / 60 30 10 10 CROSSVILLE 67 79 62 84 / 60 60 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/19
Hazardous weather outlook, Aug 14, 5:30 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON AUG 14 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH MIDDLE TENNESSEE TODAY. A LINE OF THUNDERSTORMS MAY FORM IN NORTHWEST MIDDLE TENNESSEE LATE THIS AFTERNOON. THE STORMS WILL MOVE EAST THIS EVENING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS NEAR THE KENTUCKY BORDER. DAMAGING WINDS AND HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE NEXT WEEKEND. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 04
In the hours before
Special weather statement, Aug 14, 4:45 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 445 PM CDT MON AUG 14 2006 TNZ010-031-142245- CLAY-JACKSON- 445 PM CDT MON AUG 14 2006 ...A STRONG THUNDERSTORM WAS AFFECTING CLAY AND JACKSON COUNTIES... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF RED BOILING SPRINGS...OR 9 MILES NORTHWEST OF GAINESBORO...MOVING EAST-SOUTHEAST AT 15 MPH. DANGEROUS LIGHTNING AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN JACKSON AND SOUTHERN CLAY COUNTIES...INCLUDING THE CITY OF GAINESBORO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. 31
Special weather statement, Aug 14, 8:09 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 809 PM CDT MON AUG 14 2006 TNZ005-006-022>024-150215- BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART- 809 PM CDT MON AUG 14 2006 ...STRONG THUNDERSTORMS WILL AFFECT BENTON...HOUSTON...HUMPHREYS ...MONTGOMERY AND STEWART COUNTIES... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANTON TO 14 MILES NORTH OF SPRINGVILLE TO MCKENZIE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF CADIZ TO 14 MILES WEST OF DOVER TO MCKENZIE... MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN HOUSTON...BENTON...HUMPHREYS...STEWART AND MONTGOMERY COUNTIES...INCLUDING THE CITIES OF DOVER...CAMDEN...TENNESSEE RIDGE...ERIN AND CLARKSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 10:39 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.